Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 10, 2017, 5:28 AM CST for 9 counties in Texas. It took effect at Jan 10, 2017, 8:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 5:28 AM CST (11:28 UTC)
- In effect from
- Jan 10, 2017, 8:00 AM CST
- Expired
- Jan 10, 2017, 1:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS74 KCRP 101128 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 528 AM CST TUE JAN 10 2017 ...STRONG WINDS TO DEVELOP TODAY... .A STRONG LOW LEVEL JET OVERHEAD IS EXPECTED TO MIX DOWN TO THE SURFACE AND LEAD TO STRONG SOUTHERLY WINDS ACROSS MUCH OF THE COASTAL PLAINS TODAY. TXZ232>234-242>247-101900- /O.NEW.KCRP.WI.Y.0001.170110T1400Z-170110T1900Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO- CALHOUN- INCLUDING THE CITIES OF BEEVILLE, GOLIAD, VICTORIA, KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 528 AM CST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * TIMING...MID MORNING TO EARLY AFTERNOON. * WINDS...SUSTAINED SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS MAY BECOME FLYING PROJECTILE. STRONG CROSSWIND WILL PROVIDE DIFFICULTY TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
2 follow-up statements
307 WWUS74 KCRP 101708 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1108 AM CST TUE JAN 10 2017 ...STRONG WINDS ACROSS THE COASTAL BEND... .A STRONG LOW LEVEL JET OVERHEAD IS EXPECTED TO MIX DOWN TO THE SURFACE AND LEAD TO STRONG SOUTHERLY WINDS ACROSS PORTIONS OF THE COASTAL BEND THROUGH THE EARLY AFTERNOON. TXZ232>234-101815- /O.CAN.KCRP.WI.Y.0001.000000T0000Z-170110T1900Z/ BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF BEEVILLE, GOLIAD, AND VICTORIA 1108 AM CST TUE JAN 10 2017 ...WIND ADVISORY IS CANCELLED... GUSTY SOUTHERLY WINDS HAVE REMAINED BELOW WIND ADVISORY CRITERIA ACROSS THE VICTORIA CROSSROADS THIS MORNING...AND THE STRONGER WINDS ARE NO LONGER ANTICIPATED TO MIX INTO THE VICTORIA CROSSROADS. THUS...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. $$ TXZ242>247-101900- /O.CON.KCRP.WI.Y.0001.000000T0000Z-170110T1900Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 1108 AM CST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * TIMING...MID MORNING TO EARLY AFTERNOON. * WINDS...SUSTAINED SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS MAY BECOME FLYING PROJECTILE. STRONG CROSSWIND WILL PROVIDE DIFFICULTY TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LK
238 WWUS74 KCRP 101843 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1243 PM CST TUE JAN 10 2017 TXZ242>247-101945- /O.EXP.KCRP.WI.Y.0001.000000T0000Z-170110T1900Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA 1243 PM CST TUE JAN 10 2017 ...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... AN OCCASIONAL STRONG WIND GUST WILL BE POSSIBLE AT TIMES ALONG THE COASTAL BEND...BUT OVERALL...WINDS WILL REMAIN BELOW WIND ADVISORY LEVELS THROUGH THE AFTERNOON. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:19 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 10, 4:19 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
419 AM CST Tue Jan 10 2017
.SHORT TERM (Today through Wednesday)...
Isolated showers over the gulf waters forming from isentropic
lift continue to stream northward toward the northern Coastal Bend
this morning. Should see the activity wane through the late
morning hours. Deepening of the surface low across the high plains
is evident in the strengthening LLJ currently draped along the
Texas coast. KCRP Radar VWP showing a 45 KT LLJ overhead which has
allowed for winds across the offshore waters to reach Small Craft
Advisory. Weakening of this LLJ is expected to occur through the
late morning hours. This has kept slow development in fog along
the coastal areas, but inland, winds are finally decoupling
further allowing for fog development this morning. Widespread
dense fog is not expected, but an isolated location or two may
experience dense fog.
There is the possibility of the LLJ winds mixing down to the
surface across the Coastal Bend during the mid-late morning hours
as temperatures warm to warrant a Wind Advisory before the
strongest part of the LLJ shifts east and weakens. Will look for
the latest 12Z sounding for in situ wind data to determine if
winds have weakened some or remain strong.
Otherwise, a warmer day is in store for today and Wednesday as
H85 winds begin to veer out of the SW bringing drier and warmer
off the mountains and down to the surface. Should reach
temperatures in the mid 80s across much of South Texas. Maintained
patchy to areas of sea fog to develop yet again tonight, with
additional fog development farther inland.
As for rip currents risk, as winds have become more southerly vs
the more perpendicular southeasterly flow, and swell periods are
lower than yesterday, have returned to a Low Risk for Rip Currents
today and again for Wednesday.
&&
.LONG TERM (Wednesday night through Monday)...
Quiet weather continues across South Texas on Thursday with above
normal temperatures. Highs will climb into the upper 70s across
the northeast to lower/mid 80s elsewhere. An upper level trough
will move across the northern Plains into the Great Lakes
Thurs./Thurs. night. Associated cold front will only make it as
far south as north Texas through the end of the work week. This
should confine the better chances of showers and thunderstorms
well north of the area in closer proximity to the frontal
boundary. Low pops (20/30) were retained though across South Texas
as moisture surges northward across the western Gulf of Mexico.
This could result in some streamer showers across the area.
Meanwhile, upper level low digs southward across the Baja and
northwest Mexico on Friday, slowly moving to the northeast into
West Texas/New Mexico by Sunday. Models then begin to diverge with
placement and timing of this feature and when the front will
eventually move through the area. The overall trend will be for
better chances of showers and thunderstorms by Sunday, which will
continue into Monday as the front moves through. There is still
plenty of time to refine POPs as models hopefully come into better
agreement over the next couple of days. Rain chances may extended
beyond the end of the forecast as another piece of upper level
energy hangs back to the west. Outside of rain chances, threat for
sea fog will continue through Friday morning as higher dewpoints
overspread the cooler waters of bays and nearshore waters. After
temps in the 80s Thursday and Friday, rain chances and cloud cover
will set highs back into the 70s this weekend with 60s perhaps by
Monday.
&&
.MARINE...
Small Craft Advisory in effect for the offshore waters through the
late morning hours today. This may need to be extended through the
afternoon if hazardous seas persist past noon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 82 64 82 67 79 / 10 10 10 10 10
Victoria 80 63 80 66 79 / 10 10 10 10 10
Laredo 83 58 85 64 83 / 0 0 0 0 10
Alice 84 61 85 65 82 / 10 0 10 10 10
Rockport 78 64 76 67 75 / 10 10 10 10 10
Cotulla 82 58 86 62 85 / 0 0 0 0 10
Kingsville 84 62 83 67 82 / 10 10 10 10 10
Navy Corpus 78 64 76 67 74 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until noon CST today For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
CB/85...SHORT TERM
TB/78...LONG TERMHazardous weather outlook, Jan 10, 5:02 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 502 AM CST TUE JAN 10 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 502 AM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS TODAY FOR STRONG SOUTHERLY WINDS AND HAZARDOUS SEAS. WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE MORNING HOURS WITH SEAS TO FOLLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP AT TIMES DURING THE MIDDLE AND LATTER PARTS OF THE WEEK. A FEW THUNDERSTORMS WILL BE POSSIBLE BEGINNING THURSDAY NIGHT THROUGH MONDAY. AN ISOLATED STRONG STORM MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:17 PM CST | Small Craft Advisory | CRP | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.